Jump to content
Sclero Forums
Marybeth Jarubas

Left Atrial Enlargement (LAE) on ECG

Recommended Posts

Hi all,

 

I have had a couple of ECG's done at the Emergency Room (ER) over the past year.  Anyway, I looked at the results and it said I have an enlarged left atrium. Followed up with my family doctor and he didn’t seem too concerned but with the limited Sclero diagnosis I’m concerned. He said to bring up to my Rheumatologist which I will. It could be due to the anxiety I have been under and starting Buspar here. The hospital never told me and I didn’t have a chart set up with them at all but something made me look and get a chart.

 

Has anyone had anything like this before?  I am in early diagnosis, so don’t know what or if this means anything.  Your help is appreciated.

 

MJ

Share this post


Link to post
Share on other sites

It seems from what I read, that this is commonly a result of high blood pressure.  What are your readings like?

 

If this is the case, blood pressure medication and a healthy diet and lifestyle is helpful.  Plenty of exercise and avoiding alcohol and tobacco  products.

 

Healthy living will help to prevent heart attacks and strokes, though this is the case for everybody really.

Share this post


Link to post
Share on other sites

Hi Marybeth,

 

I'm sorry to hear that you've had worrying results from your ECG's.

 

Anything to do with the heart is obviously a concern and the enlargement of the left atrium could be attributed to quite a few heart problems and not necessarily be due to scleroderma. I've found an article Prevalence of left atrial enlargement and its risk factors in general Chinese population, which may be of interest to you, as it suggests a few symptoms which were proven to be risk factors of LAE.

 

However, I would always suggest that if you have any symptoms which are concerning you, the best person to advise you is your scleroderma expert/rheumatologist, particularly if you have scleroderma as an underlying disease.

 

Kind regards,


Jo Frowde

ISN Board Member

ISN Secretary of the Board

ISN Assistant Webmaster

SD World Webmaster

ISN Sclero Forums Manager

ISN News Manager

ISN Hotline Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi. Thank you folks.  I am on BP medication Lisinopril/HCTZ so I am well controlled. My readings are good most of the time, but don’t really like this medication. This started in fall of 2017.  A mystery.  I monitor my blood pressure daily.

 

I will bring this up with my rheumatologist in December. We will see.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...